Arizona, 2005

Funnel Cloud in Arizona, July 31, 2005

July 31, 2005 · NWS FGZ · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 31, 9:45 AM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 31, 9:45 AM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST SUN JUL 31 2005

.SYNOPSIS...WITH HIGH PRESSURE CENTERED TO THE EAST...DEEP MONSOONAL
MOISTURE WILL REMAIN OVER MUCH OF NORTHERN ARIZONA THIS WEEK. LOOK
FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMALS.
&&

.DISCUSSION...500MB HIGH CENTER STILL POSITIONED OFF THE OUR
EAST...GENERALLY AROUND SE COLORADO THIS MORNING. THIS WILL ALLOW A
MOIST FLOW ALOFT TO CONTINUE...OFTEN FROM THE SOUTHEAST.
CURRENTLY...FAIRLY WIDESPREAD CLOUD COVER LINGERS THIS MORNING
ACROSS YAVAPAI AND COCONINO COUNTIES...WITH DEWPOINTS ACROSS THE
ENTIRE FORECAST AREA TYPICALLY IN THE 50S. FOR EXTREME NORTHEASTERN
AZ...THIS IS A SIGNIFICANT RISE OVER THE VALUES SEEN YESTERDAY AT
THIS TIME. AS SUCH...SHOULD SEE A SLIGHT INCREASE IN OVERALL
THUNDERSTORM ACTIVITY TO THE NORTHEAST OF THE MOGOLLON RIM.
HOWEVER...MAIN FOCUS OF CONVECTION IS STILL EXPECTED TO BE FROM NEAR
THE MOGOLLON RIM/WHITE MOUNTAINS AND TO THE SOUTH AND EAST. MORNING
KFGZ UPPER-AIR SOUNDING VERY SIMILAR TO THE ONE MEASURED YESTERDAY
(PRECIPITABLE WATER VALUES STILL AROUND 0.9)...ALTHOUGH MORE
LOW-LEVEL WINDSHEAR IS PRESENT TODAY. CAN EXPECT A FEW MORE
LONGER-LIVED STORMS TODAY WITH THE POTENTIAL FOR SOME ISOLATED
MORE-ORGANIZED CONVECTION.

FOR MUCH OF THE COMING WEEK...SYNOPTIC WEATHER PATTERN LOOKS RATHER
CONSISTENT WITH NO LARGE SWINGS IN CONVECTIVE ACTIVITY ANTICIPATED.
WILL KEEP WITH A FORECAST OF MODERATE MONSOON POPS AND TEMPS NEAR
SEASONAL NORMS.
&&

AVIATION...FOR 18Z PACKAGE...ISOLATED STORMS CAN BE EXPECTED OVER
FAR EASTERN SECTIONS OF ARIZONA AFT 20Z WITH BASES AROUND 15K FEET
MSL. ELSEWHERE WITH TROPICAL MOISTURE ENTRENCHED OVER THE AREA AND
MID LEVEL AC WITH BASES AROUND 15K FEET MSL...EXPECT STORMS TO
DEVELOP OVER THE HIGHER TERRAIN BETWEEN 19-21Z...CONTINUING WITH SCT
COVERAGE INTO THE EVENING HOURS WITH BASES BETWEEN 10K-13K FEET MSL.
STORMS TO THE SOUTH OF FLAGSTAFF WILL MOVE TO THE NORTHWEST AND
STORMS TO THE NORTH OF FLAGSTAFF WILL MOVE TO THE NORTH-NORTHEAST.
EXPECT STORMS TO DECREASE TO WDLY SCT SHOWERS AND THUNDERSTORMS AFT
04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KD/TC
Hazardous weather outlook, Jul 31, 10:00 AM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN JUL 31 2005

AZZ004>018-037>040-010700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

THE AIR MASS REMAINS VERY MOIST OVER NORTHERN ARIZONA WITH WIDESPREAD
THUNDERSTORMS EXPECTED TO DEVELOP AGAIN THIS AFTERNOON. STORMS WILL
FORM FIRST OVER THE MOGOLLON RIM AND WHITE MOUNTAIN AREAS.
ADDITIONAL STORMS WILL DEVELOP AND MOVE INTO THE LOWER ELEVATIONS OF
YAVAPAI AND NORTHERN GILA COUNTIES...AND THE REMAINDER OF NORTHERN
ARIZONA. DUE TO THE HIGH WATER CONTENT OF THE ATMOSPHERE...THE MAIN
THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AMOUNTS AND THE
POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LITTLE CHANGE IS SEEN IN THE WEATHER PATTERN THROUGH THIS PERIOD
WITH THUNDERSTORMS FORMING EACH DAY. THE POTENTIAL FOR HEAVY RAINS
AND FLASHING FLOODING WILL REMAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Yavapai

When
July 31, 12:55 PM MST
Where
Yavapai County, Ashfork
Reported by
TRAINED SPOTTER
Coordinates
34.600, -112.554 (the zone’s center; the record gives no point)

A funnel cloud was reported south of Ash Fork.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468167.